It is currently Sun Aug 20, 2017 6:41 am



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 7 posts ] 
Author Message
PostPosted: Sat Jun 20, 2009 9:34 pm 
Offline
New Poster
New Poster

Joined: Sat Jun 20, 2009 9:26 pm
Posts: 2
Hello!
I am brand new to this site. I have a LONG story, which I will post later. I have been on suboxone for about 4 months now. In the beginning, I had no problem taking the prescribed dosage by my Dr, I even got down to as low as 2 mg! Then, about 6-8 weeks ago, I started taking more than I should have been, and now I'm back up to 8 mg! I feel like a total loser, and complete failuire! I feel like I'm back to my old ways of taking more than I should to feel better, multiple times a day, when it doesn't make me feel better at all! I don't know what to do! My Dr knows I'm having issues w/this. He told me NOT to ask my husband to hold them, and dose them out to me, b/c I need to manage it on my own. He said that by asking my hubby, I'm putting him in between me, and my addiction, and I need to fix this on my own, which I agree with. Does anyone have ANY advice on how I can stop doing this? I don't know what to do, but it has to stop!
Thanks so much


Top
 Profile  
 
 Post subject:
PostPosted: Sat Jun 20, 2009 10:44 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Tue Dec 30, 2008 8:48 pm
Posts: 415
Location: Ohio
Early on I went through a similar experience, and it is simply a habit. You are so use to dosing multiple times a day that in your subconscious- you feel something isn't right if you aren't dosing frequently. You ever get those pre-high highs? you know when the anticipation makes you feel like you're already feeling an effect? It is all in the mind my friend. It takes allot of re conditioning and strength. You just ultimately have to realize taking more Sub will do nothing for you except waste your meds.


Top
 Profile  
 
 Post subject:
PostPosted: Sun Jun 21, 2009 12:41 am 
Offline
One Month or More
One Month or More
User avatar

Joined: Thu Jun 18, 2009 5:32 am
Posts: 35
I'm pretty new too at this site. I hope you get your dosing under control. I've found suboxone is pretty addicting and if you take a larger dose for a while you will need that higher dose (or spend unpleasent time tapering). I hope things work out for you.


Top
 Profile  
 
Our Sponsors
 Post subject:
PostPosted: Sun Jun 21, 2009 12:58 am 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Mon Apr 27, 2009 12:47 am
Posts: 1496
Hello & welcome to the forum.

I've found that if I just wait it out when I have the urge to take extra Suboxone, the craving passes and the "withdrawal symptoms" either pass or at least they don't get any worse. Distracting myself helps with this also.

Do you feel better at the higher dose? I think at 2mgs it's easier to have some cravings to use than it is at 4mgs or more. Maybe you just tapered down before you'd really had a chance to break those habits.

I understand why you're feeling down on yourself for taking more of your medication than you were supposed to. But think of it this way - you didn't relapse. And you realize that it's a problem and you're talking to your doctor about it, rather than hiding it or justifying it. That is progress - and recovery is all about progress. I don't know what was going on in your life 6-8 weeks ago that precipitated your increasing your Sub dosage, but there must have been some kind of trigger, right? Knowing those triggers is key. If you know what triggers you you can have a plan for when it happens.

It takes time to heal and to make new habits. We all have setbacks. Sometimes we deal with a challenge really well, other times not so much. The important thing is that we try to learn from all of it, and when we fall down we get up and try again.
Cravings and the impulse to medicate away whatever you're feeling is just part of addiction. With practice, you'll get better at working through your feelings and knowing how to cope without drugs.

I get what your doc is saying about not putting your husband between you and your addiction. If you're having a hard time
rationing out your doses, maybe your doc could write you a smaller scrip? Like for 7 days worth, but then with some refills so you don't have to go back for a new scrip every week. That way you won't be so tempted to take more, and it doesn't put your husband in the mix.

But yeah, you have to do this. You have to look inside yourself and find the strength to do it for just a day. Then you deal with the next day, and so on. Keep posting here, go to meetings, write in your journal, read stuff that inspires you, whatever it takes. It shouldn't take too many days for you to even out again.

Good luck.

_________________
You can't stop the waves, but you can learn to surf.

-Jack Kornfield


Top
 Profile  
 
 Post subject:
PostPosted: Sun Jun 21, 2009 1:56 am 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Mon Apr 13, 2009 2:11 am
Posts: 427
Location: Fishers, Indiana
I'll have to agree that it in my experience it's purely psychological. My advice would be to only get say a week at a time of the 30 day script from the pharmacy, this would probably work better if you have a pretty decent relationship with your pharmacy/pharmacist but at least it would add some accountability. What I did was start keeping my Sub in a somewhat public place in my house where others who live with me could if they wanted to could check and make sure I'm taking only as prescribed and not in response to some phantom withdrawals, I realize of course no one I live with is going to take that much interest in how I'm taking my meds but it just makes me feel less inclined to get curious and so far it's worked. I don't think there's really anything "addicting" about Sub/buprenorphine above 4mgs the only way I could see it being "addicting" is if taken in lower doses below the ceiling effect of, I think dr. Junig has always said 2-4mgs might check that to be sure. Anyways good luck and hang in there at least you've realized it is obviously just psychological and you're being honest about it :) I think you'll be ok if you make say a couple weeks to a month of taking it as prescribed again it'll become more of a habit to take Sub as prescribed only.

_________________
"If you're going through hell, ....keep going!"
-Winston Churchill


Top
 Profile  
 
 Post subject:
PostPosted: Sun Jun 21, 2009 2:45 am 
Offline
New Poster
New Poster

Joined: Sat Jun 20, 2009 9:26 pm
Posts: 2
I cannot even begin to express the amount of appreciation I have for you guys and your responses. never have I gone to a site, and had so many relate to sub, and be able to give advice. It helped SO much. I agree, that if I can get through a week-month of taking the "prescribed" dose, I should be ok. I have one more question......is it better to take my suboxone dose once time a day, or split doses? My dr wants me to take it once a day, obviously, i want to listen, I was just curious to if most people took it this way


Top
 Profile  
 
 Post subject:
PostPosted: Sun Jun 21, 2009 3:42 pm 
Offline
Long Time Member
Long Time Member
User avatar

Joined: Mon Apr 27, 2009 12:47 am
Posts: 1496
Unless you are using it to manage pain, I believe you're supposed to take it only once per day. This helps break the habit of dosing multiple times per day, and the response/reward cycle (you feel w/d or something like w/d, so you take a pill and feel better).

Dr. Junig (Suboxdoc) has repeatedly posted that it's important to dose only once per day. My doctor said the same thing, but gave me permission to split my dose because it helps with my pain more that way. But I'm still supposed to take it at regular times and not take more because I feel like I need it.

_________________
You can't stop the waves, but you can learn to surf.

-Jack Kornfield


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 7 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 0 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group